To find out about a drug, just type the name or DIN (drug identification number) into the search box or try our alphabetical listing below.
|02243919||AERIUS 5MG TABLET|
|02247193||AERIUS KIDS 0.5MG / ML SYRUP|
Desloratadine belongs to a group of medications known as antihistamines, specifically the class known as H1-receptor antagonists. During an allergic reaction, the body produces a chemical called histamine, which causes allergy symptoms such as hives, runny nose, sneezing, itchy throat, congestion, and itchy watery eyes. Desloratadine works by blocking the action of histamine in the body.
This medication is used to relieve the symptoms of seasonal and year-round allergies including nasal congestion, sneezing, runny nose, itchy nose, itchy palate, coughing, and itchy watery red eyes. It is also use to relieve the symptoms of allergic skin conditions (e.g., chronic idiopathic urticaria) such as skin itch and hives. Desloratadine usually starts to work within 75 minutes and lasts for 24 hours.
Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
Tablets: The usual recommended dose of desloratadine tablets for adults and children 12 years of age and older is 5 mg once daily. It may be taken with or without food.
Syrup: The usual recommended dose of desloratadine syrup for adults and children 12 years of age and older is 10 mL (5 mg) once daily. For children 6 to 11 years of age, the usual recommended dose is 5 mL (2.5 mg) once daily. For children 2 to 5 years of age, the usual recommended dose is 2.5 mL (1.25 mg) once daily. It may be taken with or without food. Children between 2 to 12 years of age should not take this medication for longer than 14 days unless recommended by a doctor.
Many things can affect the dose of a medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from moisture, and keep it out of the reach of children.
This medication is available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms listed here. The forms available for the specific brand you have searched are listed under "What form(s) does this medication come in?"
Do not dispose of medications in wastewater (e.g. down the sink or in the toilet) or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.
Each blue, round, film-coated tablet for immediate release contains desloratadine 5 mg. Nonmedicinal ingredients: carnauba wax, cornstarch, dibasic calcium phosphate dihydrate, FD&C Blue No. 2 Lake, hydroxypropyl methylcellulose, lactose monohydrate, microcrystalline cellulose, polyethylene glycol, talc, titanium dioxide, and white beeswax.
Each mL of clear, orange colored liquid with bubblegum flavouring, contains desloratadine 0.5 mg. Nonmedicinal ingredients: bubblegum flavor, citric acid anhydrous, disodium edetate, FD&C Yellow No. 6, propylene glycol, purified water, sodium benzoate, sodium citrate dihydrate, sorbitol solution, and sucrose.
Desloratadine should not be taken by anyone who is allergic to desloratadine or to any of the ingredients of the medication.
Did you find what you were looking for on our website? Please let us know.